MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Model Number SDM-SYS-6000-3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: appropriate term/code not available: suggested code: brake.
 
Event or Problem Description
It was reported that on (b)(6) 2025, during c-arm calibration, the c-arm position descended from -90 degrees to -104 degrees after the tomo brake was released.It is reported that the c-arm could be manipulated by pushing with little force.A service engineer reports that the upper and lower c-arm brake was replaced which resolved the issue.No patient/user injury was reported.
 
Additional Manufacturer Narrative
An investigation was completed: it was reported that the c-arm dropped to -104 degrees during vta tomo motion at -90 degrees.This occurred after the c-arm tomo brake was released.A service engineer examined the equipment and released the tomo brake and worm gear to achieve independence, then they pushed the c-arm to left and right to check brake state.The service engineer then pushed the c-arm with a little bit of force, then replaced the c-arm brakes and both upper and lower backlash gears, to resolve the issue.There were no reported patient or user injuries, and no additional information is available.The c-arm brakes and backlash gears were replaced; however, no parts were returned for further investigation.The replaced parts were 639 days old at the time of replacement.Once the uncommanded compression arm movement is detected by the system, the system gantry shuts off and reengages the tomo brake, preventing further movement.Due to this feature, the system fails safe.A review of complaint history showed that there were no prior complaints related to uncommanded/uncontrolled compression arm movement.After the c-arm brake and backlash gears were replaced, this behavior has not reoccurred.The probable cause of the uncommanded movement is due to an issue with the c-arm brakes and backlash gears.It was noted that c-arm moved more easily than service engineer anticipated, which subsequently indicated that the issue was likely caused by either the vta brakes or the backlash gears.Further investigation could not be performed as the parts were not returned.Due to the limited information provided and lack of part return, the root cause of the brakes and backlash gears failure could not be determined.Conclusion: on the dimensions system, when the tomosythesis (tomo) brake is released, the compression arm may rotate a few degrees.This may occur while a patient is under compression as in this incident.However, this fails safe by, once the uncommanded compression arm movement is detected by the system, the system gantry shuts off and reengages the tomo brake, preventing further movement.A capa is not needed at this time as there was no patient or user harm.Additionally, this was an isolated event, and the risk is considered very low based on the occurrence.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: a review of the complaint history for (b)(6) showed no additional complaints for uncommanded c-arm movement related to the brakes and backlash gears.The complaint review identified the c-arm brakes and backlash gears were original to the system therefore, the dhr was reviewed.There was no discrepancy related to the brakes and brake plates.System product code: sdm-sys-6000-3d, serial number: (b)(6).System manufacture date: 05oct2023, system installation date: (b)(6) 2023, unique device identified (udi): (b)(4).

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22630160
Report Number3005496266-2025-00037
Device Sequence Number15492497
Product Code OTE
UDI-Device Identifier15420045510760
UDI-Public(01)15420045510760(11)231005
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDM-SYS-6000-3D
Device Catalogue NumberSDM-SYS-6000-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown